Alert archive / New York / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Binghamton, NY
NWS Binghamton, NY issued this red flag warning at Apr 17, 2009, 3:58 AM EDT. It took effect at Apr 17, 2009, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2009, 3:58 AM EDT (07:58 UTC)
- In effect from
- Apr 17, 2009, 12:00 PM EDT
- Expired
- Apr 17, 2009, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Binghamton, NY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KBGM 170758 RFWBGM URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 358 AM EDT FRI APR 17 2009 NYZ009-037-046-057-062-171600- /O.UPG.KBGM.FW.A.0001.090417T1600Z-090417T2300Z/ /O.NEW.KBGM.FW.W.0003.090417T1600Z-090417T2300Z/ NORTHERN ONEIDA-SOUTHERN ONEIDA-OTSEGO-DELAWARE-SULLIVAN- 358 AM EDT FRI APR 17 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY BE MET ACROSS THE WESTERN CATSKILLS AND SOUTHERN TUG HILL PLATEAU THIS AFTERNOON. WEST WINDS WILL INCREASE BY AFTERNOON AND GUSTS TO NEAR 25 MPH CAN BE EXPECTED...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. THESE WINDS...COMBINED WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 20 PERCENT AND DRY FUELS...MAY CAUSE ANY BRUSH FIRES THAT DEVELOP TO EASILY SPREAD OUT OF CONTROL. THE MOST CRITICAL TIMEFRAME FOR FIRE CONCERNS WILL BE BETWEEN NOON AND EARLY EVENING WHEN WIND SPEEDS WILL BE HIGHEST. RELATIVE HUMIDITY VALUES WILL BEGIN TO RECOVER BETWEEN 8 AND 10 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ PN
4 follow-up statements
000 WWUS81 KBGM 170810 CCA RFWBGM URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 358 AM EDT FRI APR 17 2009 NYZ009-037-046-057-062-171600- /O.UPG.KBGM.FW.A.0001.090417T1600Z-090417T2300Z/ /O.NEW.KBGM.FW.W.0003.090417T1600Z-090417T2300Z/ NORTHERN ONEIDA-SOUTHERN ONEIDA-OTSEGO-DELAWARE-SULLIVAN- 358 AM EDT FRI APR 17 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY BE MET ACROSS THE WESTERN CATSKILLS AND SOUTHERN TUG HILL PLATEAU THIS AFTERNOON. WEST WINDS WILL INCREASE BY AFTERNOON AND GUSTS TO NEAR 25 MPH CAN BE EXPECTED...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. THESE WINDS...COMBINED WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 20 PERCENT AND DRY FUELS...MAY CAUSE ANY BRUSH FIRES THAT DEVELOP TO EASILY SPREAD OUT OF CONTROL. THE MOST CRITICAL TIMEFRAME FOR FIRE CONCERNS WILL BE BETWEEN NOON AND EARLY EVENING WHEN WIND SPEEDS WILL BE HIGHEST. RELATIVE HUMIDITY VALUES WILL BEGIN TO RECOVER BETWEEN 8 AND 10 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ PN
000 WWUS81 KBGM 171452 RFWBGM URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1052 AM EDT FRI APR 17 2009 NYZ009-037-046-057-062-172300- /O.CON.KBGM.FW.W.0003.090417T1600Z-090417T2300Z/ NORTHERN ONEIDA-SOUTHERN ONEIDA-OTSEGO-DELAWARE-SULLIVAN- 1052 AM EDT FRI APR 17 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL BE MET ACROSS THE WESTERN CATSKILLS AND SOUTHERN TUG HILL PLATEAU THIS AFTERNOON. WEST WINDS WILL AVERAGE 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. THESE WINDS...COMBINED WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 20 PERCENT AND DRY FUELS...WILL CAUSE ANY BRUSH FIRES THAT DEVELOP TO EASILY SPREAD OUT OF CONTROL. THE MOST CRITICAL TIMEFRAME FOR FIRE CONCERNS WILL BE FROM MID AFTERNOON TO EARLY EVENING WHEN WIND SPEEDS WILL BE HIGHEST. RELATIVE HUMIDITY VALUES WILL BEGIN TO RECOVER BETWEEN 8 AND 10 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ DJN
000 WWUS81 KBGM 171941 RFWBGM URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 341 PM EDT FRI APR 17 2009 NYZ009-037-046-057-062-172300- /O.CON.KBGM.FW.W.0003.000000T0000Z-090417T2300Z/ NORTHERN ONEIDA-SOUTHERN ONEIDA-OTSEGO-DELAWARE-SULLIVAN- 341 PM EDT FRI APR 17 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL BE MET ACROSS THE WESTERN CATSKILLS AND SOUTHERN TUG HILL PLATEAU UNTIL EARLY EVENING. WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH WILL CONTINUE UNTIL EARLY EVENING. THE WINDS WILL BE STRONGEST OVER THE HIGHER TERRAIN. THE WINDS...COMBINED WITH RELATIVE HUMIDITY VALUES BELOW 30 PERCENT AND DRY FUELS...WILL CAUSE ANY BRUSH FIRES THAT DEVELOP TO EASILY SPREAD OUT OF CONTROL. RELATIVE HUMIDITY VALUES WILL RECOVER BETWEEN 7 AND 9 PM THIS EVENING AS WINDS RAPIDLY DIE OFF CLOSE TO SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ DJN
000 WWUS81 KBGM 172309 RFWBGM URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 709 PM EDT FRI APR 17 2009 NYZ009-037-046-057-062-180015- /O.EXP.KBGM.FW.W.0003.000000T0000Z-090417T2300Z/ NORTHERN ONEIDA-SOUTHERN ONEIDA-OTSEGO-DELAWARE-SULLIVAN- 709 PM EDT FRI APR 17 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. TEMPERATURES ARE BEGINNING TO FALL CAUSING THE RELATIVE HUMIDITY TO RISE. IN ADDITION...SURFACE WINDS ARE SLOWLY DIMINISHING. FIRE WEATHER CONDITIONS HAVE IMPROVED SO EXPLOSIVE FIRE GROWTH IS NOT EXPECTED FOR THE REST OF TODAY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this red flag warning went out at Apr 17, 3:39 AM EDT, 19 minutes earlier.
Area forecast discussion, Apr 17, 3:39 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
339 AM EDT FRI APR 17 2009
.SYNOPSIS...
SUNNY SKIES AND MILD TEMPERATURES WILL CONTINUE ACROSS CENTRAL NEW
YORK AND NORTHEAST PENNSYLVANIA TODAY. TEMPERATURES WILL TOP OUT IN
THE 60S ON FRIDAY AND SATURDAY...BEFORE A COLD FRONT MOVES THROUGH
THE AREA SATURDAY NIGHT ACCOMPANIED BY LIGHT SHOWERS. COOLER
CONDITIONS ARE EXPECTED ON SUNDAY...ALTHOUGH TEMPERATURES WILL
REMAIN NEAR NORMAL.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONCERNS CNTR ON FIRE WX AGAIN TODAY AS HIPRES SUPPLIES DRY AIR INTO
THE AFTN. DWPTS ENDED UP BEING SLGTLY LOWER THAN EXPECTED YESTERDAY
WITH SOME LOCATIONS DOWN INTO THE TEENS. EXPECT SIMILAR CONDS THIS
AFTN. GUIDANCE INDICATES DWPTS ONLY INTO THE L/M20S TODAY BUT WITH
EXTREMELY DRY AIRMASS...EXPECT VALUES MORE REALISTICALLY INTO THE
TEENS ONCE AGAIN AS DRY AIR MIXES DOWN. THUS HV UNDERCUT NUMBERS
QUITE A BIT ON THE ORDER OF 4-6 DEGREES FOR THIS AFTN.
TEMPS WILL LIKELY TOP OUT IN THE L/M60S THIS AFTN UNDER FULL SUN AND
H8 TEMPS RISING TO NR +5C...WITH SOME VLY LOCATIONS CLOSING IN ON
70F.
WINDS WILL INCRS INTO THE 10-15MPH RANGE TODAY WITH STRONGER WINDS
EXPECTED OVR ERN ZONES AND ESPECIALLY ACRS THE HIGHER TERRAIN THIS
AFTN. CUD SEE GUSTS TOP OUT OVR 25MPH OVR WRN CATSKILLS AND THE TUG
HILL PLATEAU TDA. COMBINED WITH RH VALUES EXPECTED TO DROP INTO THE
TEENS AND LOW FUEL MOISTURE VALUES...RED FLAG CONDS WILL LIKELY BE
MET OVR PORTIONS OF THESE AREA THIS AFTN. THUS WILL ISSUE RED FLAG
WARNING FOR ONEIDA CNTY SOUTH INTO SULLIVAN CNTY NY WITH IMPACT
HIGHEST IN THE HIGHER TERRAIN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
EXPECT MOCLR CONDS THRU MIDNIGHT BFR BAND OF CLDS START DROPPING
INTO FA AHD OF BACKDOOR CDFNT. TIMING SLOWER THAN PREVIOUSLY
ANTICIPATED AND NOT EXPECTING ANY PCPN TONIGHT...WITH MOST QPF
HOLDING OFF UNTIL SAT AFTN.
FNT DROPS THRU SLOWLY SAT AFTN/EVNG ALTHO QPF WILL LIKELY RMN LGT AS
BNDRY HAS VRY LITTLE MOISTURE TO WORK WITH. CURRENT FCST OF LOCHC
POPS FOR NRN/CNTRL ZONES STILL LOOK IN LINE WITH LATEST THINKING. HV
MADE VRY FEW CHGS TO SAT AFTN/NGT GRID-WISE AS POP FCST LOOKS MUCH
BETTER THAN LATEST GUIDANCE/MODEL SOLNS INDICATE.
PCPN WINDS DOWN BY SUN MRNG AS CDFNT MVS SOUTH OF AREA. APPEARS AS
THO BNDRY MVS FAR ENUF SOUTH THAT TO KEEP PCPN OUT OF CWA THRU SUN
NGT...THUS HV DROPPED POPS UNTIL AFT 12Z MON.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
NO CHANGES MADE TO CURRENT EXTENDED PACKAGE.
LATEST GFS/EURO MODEL RUNS CONTINUE TO ADVERTISE A FAIRLY DEEP
UPPER TROUGH ACROSS THE NORTHEASTERN U.S. THROUGH AT LEAST
WEDNESDAY. THUS...WILL CONTINUE TO INDICATE CHANCES FOR RAIN
MONDAY AND TUESDAY...WITH SCATTERED SHOWERS WEDNESDAY.
ON THURSDAY...A SLOW IMPROVING TREND SHOULD BEGIN...AS THE
AFOREMENTIONED TROUGH BEGINS TO LIFT OUT ACROSS NEW
ENGLAND/EASTERN CANADA. ALTHOUGH IT WOULDNT BE SURPRISING TO SEE
A FEW SHOWERS LINGER INTO THURSDAY...WELL STICK WITH A MAINLY DRY
FORECAST FOR NOW.
COOL TEMPERATURES EARLY IN THE WEEK (HIGHS IN THE 40S/LOWER
50S)...SHOULD BEGIN TO MODIFY FROM THURSDAY ONWARD.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
VFR...WITH MAINLY CLEAR SKIES...EXPECTED THROUGH FRIDAY EVENING.
LIGHT AND VARIABLE WINDS OVERNIGHT...WILL BECOME GUSTY AGAIN ON
FRIDAY OUT OF THE NORTHWEST...ESPECIALLY IN THE AFTERNOON...UP TO
AROUND 25 KT. WINDS SHOULD DIMINISH AFTER SUNSET FRIDAY EVENING.
OUTLOOK...
SAT...VFR.
SAT NIGHT...MVFR POSSIBLE...WITH A FEW SHRA AS WEAK COLD FRONT
DROPS THRU REGION.
SUNDAY...VFR.
SUNDAY NGT THRU MONDAY...POSSIBLE RESTRICTIONS...AS LIGHT RAIN
MOVES INTO REGION.
MONDAY NIGHT THRU TUESDAY...RESTRICTIONS LIKELY...WITH PERIODS OF
RAIN.
&&
.FIRE WEATHER...
RED FLAG WARNING ISSUED FOR SOUTHERN TUG HILL PLATEAU AND WRN
CATSKILLS FOR THIS AFTN AND EARLY EVNG. EXPECT MIN RH VALUES TO
DROP INTO THE TEENS ONCE AGAIN WITH LOW FINE FUEL MOISTURES. WINDS
WILL INCRS THIS AFTN AHD OF NEXT CDFNT. WIND GUSTS WILL APPROACH
THE 25 MPH MARK...WITH BIGGEST AREA OF CONCERN IN HIGHER TERRAIN
WHERE WIND GUSTS WILL BE STRONGEST.
THE RMNDR OF CNTRL NY/NEPA WILL ALSO SEE LOW FUEL MOISTURES AND RH
VALUES ARND/BLO 20% THIS AFTN. WINDS WILL INCRS BUT RMN BLO 20
MPH. THESE FACTORS POINT TO AN INCREASED CONCERN FOR BRUSH AND
GRASS FIRES...THAT COULD HAVE A BETTER FIELD OF SPREAD THAN
PREVIOUS DAYS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
NYZ009-037-046-057-062.
&&
SYNOPSIS...PVN
NEAR TERM...PVN
SHORT TERM...PVN
LONG TERM...MLJ/RRM
AVIATION...MLJ/TAC
FIRE WEATHER...Hazardous weather outlook, Apr 17, 3:45 AM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 345 AM EDT FRI APR 17 2009 NYZ009-037-046-057-062-180745- NORTHERN ONEIDA-SOUTHERN ONEIDA-OTSEGO-DELAWARE-SULLIVAN- 345 AM EDT FRI APR 17 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FIRE CONDITIONS WILL REMAIN ELEVATED ON SATURDAY...WITH RELATIVE HUMIDITY VALUES DROPPING TO NEAR OR BELOW 30 PERCENT OVER PORTIONS OF THE AREA AND CONTINUED LOW FUEL MOISTURES. WIND SPEEDS WILL REMAIN BELOW CRITICAL LEVELS...LIMITING SIGNIFICANT RISK OF FIRE SPREAD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ015>018-022>025-036-044-045-055-056-PAZ038>040-043-044-047-048- 072-180745- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG- TOMPKINS-MADISON-CORTLAND-CHENANGO-TIOGA-BROOME-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 345 AM EDT FRI APR 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. FIRE WEATHER CONDITIONS WILL BE ENHANCED TODAY AS FUEL MOISTURES REMAIN LOW AND AFTERNOON RELATIVE HUMIDITY VALUES DROP TO NEAR OR BELOW 20 PERCENT. WINDS WILL BE STRONGER TODAY...WITH SPEEDS INCREASING TO 10 TO 15 MPH DURING THE AFTERNOON. WIND GUSTS SHOULD REMAIN BELOW 20 MPH...LIMITING SIGNIFICANT RISK OF FIRE SPREAD. HOWEVER...FIRE CONDITIONS WILL REMAIN ELEVATED THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FIRE CONDITIONS WILL REMAIN ELEVATED ON SATURDAY...WITH RELATIVE HUMIDITY VALUES DROPPING TO NEAR OR BELOW 30 PERCENT OVER PORTIONS OF THE AREA AND CONTINUED LOW FUEL MOISTURES. WIND SPEEDS WILL REMAIN BELOW CRITICAL LEVELS...LIMITING SIGNIFICANT RISK OF FIRE SPREAD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PN
Nearby
Red Flag Warnings in New York, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.